Hydrochlorothiazide and Impotence

Patient

Q: I would like to know if the the drug hydrochlorothiazide casue impotence. I have been experiencing lack of desire for sex since i've been taking this medication.

Doctor

A:   Yes hydrochlorothiazide has been reported to cause impotence and sexual dysfunction. I would advise a visit to your family doctor for the prescription of a suitable alternative for your hypertension, for example an ACE inhibitor.

Related Q&A

Q: I have problem with keeping erection, i recently got married, can you please advice some medication for the problem.

Q: Mid-twenties. Never had morning wood and my genitals look like that of a child. Bloodwork shows that t(total: 579ng/d...

Q: Hi, This is regardingmy Erection. I am recently married and I love my wife. We have sex quite often, and sometimes it...

Q: Hi, I am a 49 years male. Since last April, I am experiencing erection problems where my erections are no longer hard...

Q: I just turned 40 and i'm having problem keeping an erection I didn't used to have this problem it gets up but not as...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews